Jump to content

Minnowandme: New member - first post...


Minnowandme

Recommended Posts

Hi everyone,

My first post on a forum, well, ever. I'm not sure where to start.. I've been taking sertraline for around 14 years in varying amounts for a mix of panic disorder, ocd and depression. Previous attempts to withdraw have been unsuccessful I now realize from withdrawing far too quickly. I'm about 6 weeks into tapering and have found the posts on here very supportive - thank you! I've actually been doing a lot of reflection and information gathering both before and during this process and I'm thinking about restarting a blog I once had (which used to be focussed on shoes and clothes?!) to something a little deeper. I guess a little selfishly it would be like a form of therapy for me but I'd also like to be able to help or bring hope to others going through the same situation. I was an MD in a former life (now a stay at home mom to two small kids) so health has always been of particular interest. Most recently I've been especially interested in alternative approaches to mood disorders and the role of diet. I don't know, is this something that anyone would be interested in? I wouldn't be giving medical advice obviously just interesting things I've learnt on my journey and food for thought. Thanks for reading!

Taking sertraline for around 14 years (varying doses).

Began taper from 87.5mg end of August 2015.

Currently taking 75mg.

Link to comment
  • Moderator Emeritus

Welcome Minnowandme,

Its great you decided to post and share your story, you will find a lot of friendly help and support here. I think re-starting your blog would be a great idea. I'm glad you have found the information here helpful so far. How are you tapering now? How were you trying previously and what symptoms were you having?

 

Here are some topics you may find useful:

 

Why Taper By 10% of My Dosage?

 

What is withdrawal syndrome?

 

Tips for tapering off Zoloft (sertraline)

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Hello Minnowandme,

 

Welcome to s/a.  Sounds like you setting yourself upon a healing path - that's so good to hear. 

 

I agree with Petunia to restart your blog.  Writing is incredibly healing, and seeing your own path written down, almost like a story, can really help you to make sense of what is happening in your life.  I've been recording my healing path in my own blog ContinuedHealing for just over a year now, and I've found it a very helpful process.  You also might discover that it helps people who know you to better understand what you are going through, without having to wade through tricky conversations etc.   

 

Anyway, I hope you enjoy the community here,

Hugs,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Welcome 'minnowandme' I wish you well

Sertraline 100mg amytrip 60mg diazepam 4mg (and when needed) since late 90's.Reduced all meds over 6 wks (too short) last doses 13 wks ago.Still having withdrawals.I would have done it differently

5th august 2015 reinstated 5mg amytripiline.increased to 10mg amtrip 9th sept 2015.

Link to comment
  • Administrator

Welcome, minnowandme.

 

Thank you for the kind words. There are many, many people interested in alternative approaches to mood and diet.

 

There are several discussions about diet in our Symptoms and Self-care forum http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/Also, you might want to read Dr. Kelly Brogan's blog.

 

How much sertraline are you taking?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I'm on 75mg at the moment. About 4 months ago I was increased to 87.5 (1x 50mg and 1.5x25mg) and I was an absolute mess, when I stabilized I may have had no anxiety but I spent most of the day agitated and ruminating. It was actually the catalyst for me to start withdrawing, and I now realize that those times when I did try to decrease, it was the usual recommended taper that is way too fast and subsequently thought to be recurrence of symptoms. I'm 6 weeks into it and coping ok so far. Another sensitive soul here so I realize I'm in this for the long haul. It's so reassuring reading about how people get off these meds in the end, and what we learn about ourselves along the way.

Taking sertraline for around 14 years (varying doses).

Began taper from 87.5mg end of August 2015.

Currently taking 75mg.

Link to comment
  • Administrator

It sounds like the increased amount of sertraline was too much for you. It can be activating. What is your dosage now?

 

To help us out, see these instructions Please put your drug and withdrawal history in your signature

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks Altostrata! I just figured out how to set up my signature - it should appear now (fingers crossed). I totally agree about the increase, it was very activating. On top of the agitation and general irritability, I lost my appetite and was having trouble sleeping (and I was taking it in the morning). Nearly up to week 3 of 75mg and feeling that the windows and waves are leveling. I have the liquid so was planning to go to 72mg if things are going ok at the 1 month mark. This site has been a godsend, I'd never heard of a slow taper before it, even in med school, hmmm.

Taking sertraline for around 14 years (varying doses).

Began taper from 87.5mg end of August 2015.

Currently taking 75mg.

Link to comment
  • Administrator

hmmmmm.....

 

Those are classic symptoms of too much of an SSRI.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy